Epilepsy & Seizure
Online ISSN : 1882-5567
ISSN-L : 1882-5567
Case Report
Dramatic Aggravation of Partial Seizures Induced by Gabapentin Overdose
Katsuhiro KobayashiAkihito TakeuchiMakio OkaFumika EndohHarumi YoshinagaYoko Ohtsuka
著者情報
ジャーナル フリー

2008 年 1 巻 1 号 p. 40-46

詳細
抄録

Dramatic aggravation of partial seizures, unreported until now, was observed in association with gabapentin (GBP) overdose in an 18-year-old man with symptomatic localization-related epilepsy accompanying focal cortical dysplasia in the right occipital lobe. The patient compulsively took 13400 mg GBP in a single dose one evening. The next morning he was ataxic and had very frequent simple partial seizures with eye deviation to the left, which appeared similar to his habitual seizure. The patient's blood level of GBP was 17.62 μg/ml, and laboratory examinations detected no abnormalities. Ictal EEG, however, showed that the origin of the induced seizures was different from that of his habitual seizures. His ataxia and seizures subsided immediately after cessation of GBP and hydration, with no sequel. This case shows that occasional induction of seizures by GBP is not limited to myoclonus or absence seizures but may involve partial seizures in case of overdose.

著者関連情報
© 2008 The Japan Epilepsy Society
前の記事
feedback
Top